MAUDE Adverse Event Report: STRYKER GMBH JUNGBLUTH CLAMP FOR 3.5MM SCREWS, WIDE PRO

STRYKER GMBH JUNGBLUTH CLAMP FOR 3.5MM SCREWS, WIDE PRO
Catalog Number 705461
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the instrument broke during ordinary use.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and matches the alleged failure.Device inspection revealed the following: the received jungbluth clamp shows discoloration throughout the surface which is from usage and regular reprocessing cycles.We can see that the cap of the hinge pin is missing, and the hinge pin is broken inside the mating part which was not returned for the investigation.From the microscopic view of the broken area, we can see a clear brittle shiny surface which was due to the application of excessive torsional load.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to user-related as we can see clear sign of excessive torsional load.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that the instrument broke during ordinary use.

Brand Name
JUNGBLUTH CLAMP FOR 3.5MM SCREWS, WIDE PRO
Common Device Name
CLAMP
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17010924
Report Number0008031020-2023-00209
Device Sequence Number7253242
Product Code HXD
UDI-Device Identifier07613327131871
UDI-Public07613327131871
Combination Product (Y/N)N
Initial Reporter CountryNO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705461
Device Lot NumberL14659
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale
Patient Weight100 KG